Nebraska, 2014Winter Storm in Nebraska, December 14 to 15, 2014
December 14 to 15, 2014 · NWS LBF · 14 events in 14 counties and zones
A strong winter storm brought rain, followed by freezing rain, sleet and snow to portions of western and north central Nebraska. The storm began as rain early in the afternoon on December 14th, and transitioned to freezing rain, sleet, then snow, during the overnight hours and daytime hours on December 15th.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong winter storm brought rain, followed by freezing rain, sleet and snow to portions of western and north central Nebraska. The storm began as rain early in the afternoon on December 14th, and transitioned to freezing rain, sleet, then snow, during the overnight hours and daytime hours on December 15th. The heaviest snowfall amounts ranged from 4 to 9 inches across north central Nebraska. Freezing rain and sleet caused additional impacts across eastern portions of north central Nebraska, causing very icy roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Dec 14, 11:34 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 14, 11:34 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 AM CST SUN DEC 14 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CST SUN DEC 14 2014
NEAR TERM MODELS ARE FINE WITH UPPER PATTERN BUT ARE HAVING
TROUBLE WITH FORCING AND SENSIBLE WEATHER. WILL TREND TOWARDS NAM
SOLUTION AND A BLEND OF MODELS FOR QPF WITH THE SYSTEM. LOOKING AT
THE WATER VAPOR IMAGERY SYSTEM OVER SOUTHERN NEW MEXICO AND HAS
DUG A LITTLE FURTHER SOUTH THAN ANTICIPATED YESTERDAY. STRONG
FETCH OF MOISTURE OVER THE SOUTHERN PLAINS WITH A GULF AND PACIFIC
FETCH ON THE NOSE OF 70KT JET. THIS IS RUNNING DUE NORTH INTO
NORTHERN PLAINS. PWATS LAST NIGHTS RUNS 150% OF NORMAL AND WILL
HAVE INCREASED SIGNIFICANTLY THIS MORNING. SURFACE LOW PRESSURE
FROM THE EASTERN PLAINS OF COLORADO INTO THE DAKOTAS, 3 HR SURFACE
PRESSURE FALLS SHOW THE SOUTHERN FLANK OF THE SURFACE LOW
DEEPENING OVER SOUTHERN COLORADO IN RESPONSE TO UPPER SYSTEM.
UPPER SYSTEM IS BECOMING NEGATIVELY TILTED AND CLOSING OFF WITH
SLIGHTLY STRONGER JET OF 110KT ON THE BACKSIDE OF THE SYSTEM.
UPPER LOW WILL SWING TO THE NORTHEAST INTO CENTRAL KANSAS TODAY
AND DEEPEN THE SURFACE LOW. PRECIP WILL MOVE INTO SOUTHWEST
NEBRASKA LATE THIS MORNING. SOME THUNDER POSSIBLE INITIALLY OVER
SOUTHWEST NEBRASKA WITH MID LEVEL INSTABILITY AND HAVE MENTIONED
ISO T THROUGH THE AFTERNOON INTO THE EARLY EVENING. AS THE UPPER
SYSTEM MOVES FURTHER NORTH UPPER LEVEL FRONTOGENESIS OVER THE
SANDHILLS OF NEBRASKA WITH A MIX OF SNOW EARLY TOWARDS THE
PANHANDLE AND THEN CHANGING TO SNOW LATE THIS AFTERNOON.
DEFORMATION ZONE WILL ENHANCE LIFT AND HEAVIER PRECIP WILL SHIFT
TO THE NORTH THROUGH THE EVENING. HEAVIEST SNOW NORTH OF A LINE
FROM AINSWORTH TO IMPERIAL. HAVE GONE WITH A WARNING HERE. IF
SYSTEM CONTINUES AS IT HAS WITH NEARLY BAROCLINIC THROUGH THE
NIGHT VERY SLOW MOVING WILL SEE ENHANCED BANDS OF SNOW UNDER THE
DEFORMATION ZONE. OTHER CONSIDERATION WAS LOCATION WITH NO CLEAR
CONSENSUS. AREAS OF RAIN CHANGING TO IP AND BRIEF ZR OVER NORTH
CENTRAL FROM KBBW TO KONL THROUGH THE OVER NIGHT BEFORE CHANGING
TO ALL SNOW IN THE EARLY MORNING HOURS. HAVE GONE WITH ADVISORY TO
THE EAST OF KIML TO KANW LINE. WINDS WILL PICK UP SOME OVER NIGHT
AND INTO MONDAY BUT BELIEVE WITH WET SNOW DON'T THINK THAT IT WILL
BE MAIN CONCERN FOR BLOWING SNOW REDUCING VISIBILITY TO A HALF
MILE. TEMPERATURES WILL BE ON A DOWNWARD TREND TODAY AS COOL AIR
MOVES IN AND HAVE GONE WITH A NON DIURNAL TREND.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 359 AM CST SUN DEC 14 2014
THIS PERIOD BRINGS IN THE END OF THE STORM SYSTEM AS IT EXITS THE
REGION MONDAY NIGHT. THIS SIGNIFICANT STORM CONTINUES TO BE THE
PRIMARY FORECAST FOCUS TODAY.
MODELS HAVE QUITE GOOD AGREEMENT IN THE MONDAY-TUESDAY TIME FRAME SO
CONFIDENCE HAS INCREASED FOR THIS PORTION OF THE PERIOD. AT
12Z...THE CENTER OF THE SYSTEM WILL BE OVER NORTHEAST
KANSAS/SOUTHEAST NEBRASKA. BY THIS TIME THE COLDER AIRMASS WILL HAVE
TAKEN OVER THE MAJORITY OF THE FORECAST AREA...WITH THE EXCEPTION OF
THE FAR NORTHEAST COUNTIES /EASTERN BOYD...EASTERN HOLT...AND
WHEELER. FORECAST SOUNDINGS ARE STILL SHOWING A DECENT WARM NOSE IN
PLACE OVER THESE AREAS AS THE LOCATION OF THE 850-700MB LOW WILL
STILL ALLOW THE ANOMALOUSLY WARM /UP TO 4C/ AIR TO BE PULLED INTO
THE MENTIONED AREAS. HOWEVER...THIS SHOULD BE MOVING EAST THROUGH
THE MORNING SO BY 15Z...THE ENTIRE AREA SHOULD SEE ALL PRECIPITATION
FALLING AS SNOW. CONCERNING THE FREEZING PRECIPITATION...THE LOW
LEVEL COLD LAYER IS BEING SHOWN TO BE RIGHT AROUND 2500 FT DEEP SO
RIGHT AT THE THRESHOLD OF WHAT WOULD LIKE TO BE SEEING FOR THE
DIFFERENCE BETWEEN FREEZING RAIN OR SLEET AS THE DEEPER LAYER OF
COLD AIR WOULD SUGGEST NO RAIN AS THE HYDROMETEORS WOULD COMPLETELY
FREEZE AGAIN PRIOR TO REACHING THE GROUND. BECAUSE THE DATA IS RIGHT
AT THE THRESHOLD OPTED TO PUT IN A MIX OF SNOW/ICE PELLETS/FREEZING
RAIN IN THESE AREAS.
THE FRONTOGENETICAL SIGNAL IN THE DEFORMATION BAND IS NOT QUITE AS
STRONG AS PRIOR MODEL RUNS WERE SHOWING INTO THE DAY MONDAY...BUT
STILL HAVE DECENT ISENTROPIC LIFT IN THE 285K LAYER WITH A GOOD FEED
OF MOISTURE STILL INTO THE AREA. THE VICINITY WHICH IS SHOWING THE
STRONGEST SIGNAL IS THE WESTERN SANDHILLS AND ACROSS NORTHERN
NEBRASKA ON MONDAY. BY THIS TIME...SNOW TO LIQUID RATIOS SHOULD BE
UP TO AROUND 13:1 SO THINKING 2-4 INCHES IS POSSIBLE OVER THESE
AREAS THROUGH THE DAY.
THE NEXT THING TO DEAL WITH IS THE STRONG WINDS BEHIND THE SYSTEM. A
TIGHT PRESSURE GRADIENT IS SUGGESTIVE OF SUSTAINED WIND SPEEDS OF 20
TO 25KTS THROUGH THE DAY MONDAY AND MONDAY EVENING WITH FORECAST
SOUNDINGS SHOWING THE POTENTIAL FOR 35-40KT WINDS TO MIX TO THE
SURFACE. ALTHOUGH THE SNOW THAT FALLS WITH THIS SYSTEM IS LIKELY TO
BE WET AND HEAVY SNOW...WINDS THIS STRONG WILL LIKELY CAUSE SOME
BLOWING SNOW IN AREAS SO WILL CONTINUE WITH THIS MENTION IN THE
FORECAST. THE WINDS TO DIMINISH BY TUESDAY THOUGH AS THE SURFACE
HIGH TAKES RESIDENCE OVER THE AREA SO DID REMOVE THE MENTION OF
BLOWING SNOW ON TUESDAY.
QUICK MENTION ON TEMPERATURES FOR MONDAY...WITH COLD AIR ADVECTION
ONGOING THROUGH THE DAY AND PLENTIFUL CLOUD COVER DON/T EXPECT MUCH
OF A DIURNAL RISE IN TEMPERATURES SO HIGHS MAY BE ONLY A FEW DEGREES
WARMER THAN SUNDAY NIGHTS LOWS. AND WITH THE WINDS...IT WILL BE A
BRISK DAY WITH WIND CHILLS IN THE TEENS THROUGHOUT THE DAY...WHICH
WILL DROP TO 0-5 DEGREES IN THE EVENING AND OVERNIGHT.
AFTER THE EXIT OF THE SUNDAY/MONDAY SYSTEM THE MODELS ARE SHOWING A
WEAK SHORTWAVE TROUGH OUT OF THE NORTHERN STREAM PUSH ACROSS NORTH
DAKOTA AND INTO THE UPPER MISSISSIPPI RIVER VALLEY. ALTHOUGH THIS
SYSTEM WON/T DIRECTLY IMPACT THE LOCAL AREA...IT WILL HAVE A FAIRLY
EXTENSIVE COLD POOL ASSOCIATED WITH IT WHICH WILL LIKELY KEEP
TEMPERATURES NEAR OR BELOW NORMAL FOR THE MIDDLE PART OF THE WEEK.
THE COLDEST AIR WILL REMAIN OVER THE DAKOTAS AND MINNESOTA...BUT
850MB TEMPERATURES OVER THE LOCAL AREA WILL FAIL TO RISE ABOVE 0C.
AT THE CURRENT TIME...BOTH TUESDAY AND WEDNESDAY MORNINGS LOOK TO
QUITE COLD WITH TEMPERATURES FALLING DOWN INTO THE SINGLE DIGITS.
HIGH PRESSURE WILL BE IN PLACE ACROSS THE CENTRAL PART OF THE
COUNTRY WHICH WILL LEAD TO LIGHTER WINDS...BUT SOME CLOUD COVER AND
THE SURFACE HIGH NOT BEING DIRECTLY OVERHEAD MAY LIMIT THE
RADIATIONAL COOLING AND PREVENT TEMPERATURES DROPPING TOO LOW. THE
CURRENT FORECAST IS NEAR THE MIDDLE OF WHAT MODEL GUIDANCE SUGGESTS
BUT WILL BE WATCHING THE TRACK OF THE HIGH AND THE CLOUDS IN COMING
FORECASTS FOR ANY MODIFICATIONS TO THOSE NUMBERS. WHAT WILL HELP
DROP THE TEMPERATURES WILL BE THE ANTICIPATED NEW SNOW FIELD ACROSS
THE AREA SO HAVE GOOD CONFIDENCE IN A COUPLE OF COLD
NIGHTS...ALTHOUGH CURRENT FORECAST MAY NOT BE QUITE COLD ENOUGH.
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS NORTH AMERICA WITH
ANOTHER STRONG SYSTEM PROJECTED TO MOVE ONTO THE WEST COAST AROUND
MID WEEK. THERE ARE CONSIDERABLE DIFFERENCES IN HOW THE MODELS
HANDLE THIS SYSTEM MOVING ONSHORE. THE GFS/ECMWF ARE IN FAIR
ALIGNMENT WHICH DIG THE MAIN SYSTEM INTO SOUTHERN CALIFORNIA...WITH
A LEAD WEAK WAVE OF SHORTWAVE ENERGY EJECTING INTO THE CENTRAL
PLAINS ON WEDNESDAY AFTERNOON INTO THURSDAY. TIMING AND LOCATION OF
THIS LEAD WAVE IS NOT IN LINE HOWEVER SO NOT A GREAT DEAL OF
CONFIDENCE ON ANY PRECIPITATION CHANCES AROUND MID WEEK.
THE MODELS DO DIVERGE GOING INTO THE WEEKEND WITH THE TRACK OF THE
PRIMARY SYSTEM MOVING OUT OF CALIFORNIA INTO THE PLAINS. THE ECMWF
KEEPS THE TRACK SOUTH...MOVING IT ACROSS TEXAS ON FRIDAY WHILE THE
GFS TAKES A TRACK FURTHER NORTH ACROSS OKLAHOMA AND KANSAS. IMPACTS
FROM THESE DIFFERENCES ARE FAIRLY SIGNIFICANT. THE TRACK THE GFS
TAKES KEEPS ALL SNOW SOUTH OF THE FORECAST AREA...WHILE THE ECMWF
TRACK WOULD ALLOW A NORTHERN STREAM SHORTWAVE TROUGH TO DROP INTO
THE CENTRAL PLAINS BRINGING A CHANCE FOR SNOW TO PORTIONS OF THE
FORECAST AREA FOR FRIDAY INTO THE WEEKEND. WITH LITTLE CONFIDENCE ON
EITHER SOLUTION AT THIS POINT...WILL USE A GENERAL BLEND OF THE
MODELS FOR THE FORECAST...LEAVING LOW CHANCES FOR PRECIPITATION.
THERE IS DECENT CONSENSUS HOWEVER WITH EITHER SOLUTION THERE WILL
REMAIN ENOUGH OF A NORTHERN STREAM COMPONENT TO KEEP COLDER
TEMPERATURES ACROSS MUCH OF THE NORTHERN HALF OF THE
COUNTRY...KEEPING TEMPERATURES NEAR TO BELOW NORMAL THROUGH THE
LATER PARTS OF THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1131 AM CST SUN DEC 14 2014
WE ARE STILL FOLLOWING A MAJOR STORM SYSTEM AS IT COMES OUT OF
SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO. MODERATE RAIN COMING
NORTH OUT OF KANSAS AND COLORADO IS LIKELY TO REACH LBF-OGA BY
ABOUT 20Z. FOR THE REST OF THE AREA...RAIN CHANGING TO SNOW IS
LIKELY THIS EVENING...THOUGH THERE IS SOME UNCERTAINTY WITH THE
TIMING OF THE PHASE CHANGE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6
PM CST /5 PM MST/ MONDAY FOR NEZ004>006-008-022>025-035-036-
056>058-069-094.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY FOR NEZ007-009-010-026>029-037-038-059-070-071.
&&
SHORT TERM...POWER
LONG TERM...BROOKS
AVIATION...SPRINGER
Hazardous weather outlook, Dec 14, 2:28 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CST SUN DEC 14 2014
NEZ004>010-022>029-035>038-056>059-069>071-094-152030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
228 PM CST SUN DEC 14 2014 /128 PM MST SUN DEC 14 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG STORM SYSTEM IS MOVING FROM THE SOUTHERN ROCKIES AND INTO
THE CENTRAL PLAINS THIS AFTERNOON. RAIN WILL CONTINUE TO EXPAND IN
COVERAGE THIS AFTERNOON AND BEGIN TO CHANGEOVER TO A BRIEF PERIOD
OF FREEZING RAIN OR SLEET BY LATE THIS AFTERNOON AND
EVENING...THEN BECOMING ALL SNOW BY LATE EVENING AND INTO TONIGHT.
MODERATE TO HEAVY SNOW ACCUMULATIONS ALONG WITH AREAS OF BLOWING
SNOW ARE EXPECTED...ESPECIALLY FOR LOCATIONS ALONG AND NORTH OF A
LINE FROM IMPERIAL TO STAPLETON TO O'NEILL WHICH HAVE THE GREATEST
CHANCE OF SEEING SNOWFALL ACCUMULATION EXCEED SIX INCHES SUNDAY
NIGHT INTO MONDAY. ALL LOCAL INTERESTS...INCLUDING THOSE TRAVELING
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY THROUGH MONDAY
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS
PERTAINING TO THIS WINTER STORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SNOW WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA
THROUGH THE DAY MONDAY..AND GRADUALLY COME TO AN END FROM WEST TO
EAST ACROSS THE AREA BY LATE MONDAY. LIGHT TO MODERATE SNOWFALL
WILL COMBINE WITH BLUSTERY NORTHWEST WINDS TO CREATE AREAS OF
BLOWING SNOW...WHICH WILL MAKE TRAVEL DIFFICULT OVER WESTERN AND NORTH
CENTRAL NEBRASKA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
MARTIN
Winter Storm, Thomas
- When
- December 14, 3:00 PM CST to December 15, 5:00 PM CST
- Where
- Thomas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Snowfall amounts across Thomas County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th. In addition, law enforcement reported multiple accidents on local roadways.
Winter Storm, Sheridan
- When
- December 14, 3:00 PM MST to December 15, 5:00 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Public
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
General public near Hay Springs and Gordon both reported 6 inches of snowfall. North winds of 20 to 30 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th.
Winter Storm, Garden
- When
- December 14, 3:00 PM MST to December 15, 5:00 PM MST
- Where
- Garden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
A cooperative observer located 10 miles northeast of Oshkosh reported 5 inches of snowfall. Snowfall amounts across Garden County ranged from 4 to 6 inches. North winds of 20 to 30 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th.
Winter Storm, Western Cherry
- When
- December 14, 3:00 PM MST to December 15, 5:00 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Public
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Snowfall amounts across western Cherry County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th.
Winter Storm, Grant
- When
- December 14, 3:00 PM MST to December 15, 5:00 PM MST
- Where
- Grant forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
Snowfall amounts across Grant County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th. In addition, law enforcement reported multiple accidents on local roadways.
Winter Storm, Hooker
- When
- December 14, 3:00 PM MST to December 15, 5:00 PM MST
- Where
- Hooker forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
Snowfall amounts across Hooker County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th. In addition, law enforcement reported multiple accidents on local roadways.
Winter Storm, Blaine
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Snowfall amounts across Blaine County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th. In addition, law enforcement reported icy roads and blowing snow on local roadways.
Winter Storm, Loup
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Loup forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Snowfall amounts across Loup County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the morning hours on December 15th. In addition, law enforcement reported icy roads and blowing snow on local roadways.
Winter Storm, Wheeler
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Public
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Snowfall amounts across Wheeler County ranged from 4 to 6 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the daytime hours on December 15th. In addition, law enforcement reported icy roads and blowing snow on local roadways.
Winter Storm, Garfield
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Cooperative observers reported 6 inches of snowfall in Burwell, and 7 inches located eight miles west of Ericson. Snowfall amounts across Garfield County ranged from 5 to 7 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the daytime hours on December 15th. In addition, law enforcement reported icy roads and blowing snow on local roadways.
Winter Storm, Holt
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Holt forecast zone
- Reported by
- Public
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
General public located 7 miles north of O'Neill reported 6 inches of snowfall. Snowfall amounts across Holt County ranged from 4 to 7 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the daytime hours on December 15th. In addition, law enforcement reported icy roads and blowing snow on local roadways.
Winter Storm, Boyd
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Boyd forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Cooperative observer in Butte reported 5 inches of snowfall. Snowfall amounts across Boyd County ranged from 5 to 7 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the daytime hours on December 15th.
Winter Storm, Keya Paha
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Keya Paha forecast zone
- Reported by
- Public
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
Snowfall amounts across Keya Paha County ranged from 5 to 7 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the daytime hours on December 15th.
Winter Storm, Eastern Cherry
- When
- December 14, 4:00 PM CST to December 15, 6:00 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Public
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Snowfall amounts across Eastern Cherry County ranged from 4 to 7 inches. North winds of 20 to 30 mph increased to 25 to 35 mph with gusts to 45 mph caused blowing and drifting with low visibility during the overnight hours into the daytime hours on December 15th.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Iowa, December 14 to 15, 20148 injured · 5 events
- Dense Fog in Wisconsin, December 14, 20147 injured · 1 event
- Damaging Winds in Oklahoma, December 14, 2014$26,000 · 61 kt wind · 3 events
- Damaging Wind in Arkansas, December 14, 2014$25,000 · 56 kt wind · 1 event
- Heavy Snow in Nebraska, December 14 to 15, 201411 events
- Tornado and Hail in Oklahoma, December 14, 2014EF0 · 11 events
- Winter Storm in Wyoming, December 14 to 15, 20146 events
- Winter Weather in Nebraska, December 14 to 15, 20145 events
- High Wind in Texas, December 14, 201469 kt wind · 3 events
- Dense Fog in Illinois, December 14 to 15, 20142 events
- High Wind in Texas, December 14, 201450 kt wind · 2 events
- Tornado and Hail in Kansas, December 14, 2014EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546924, 546919, 546920, 546921, 546922, 546923, 546925, 546926, 546929, 546938, 546939, 546940, 546942, 546943.